Veronica V’s Story

female_1I took 1x CiproBay 500mg pill for 3 days for a UTI. 2 weeks later after a Pilates class my right knee swelled up and the leg would not straighten or bend. After an MRI I was started on Celebrex for suspected arthritis.

2 weeks later after a short hike I could hardly walk or stand. My legs felt like I had just completed a marathon at all times. I had a strange “dead” feeling in my thighs. I could not stand up straight. All my tendons in my body felt like they were pulling and they hurt. Even the tendons behind my eyes.

I started prednisone which helped tremendously as I was able to stand up much straighter and my legs could support me.

I was diagnosed with arthritis and put onto immune-suppressing drugs.

It is almost 2 years since this happened. The immune suppressing drugs are not of much help. There is progress but it is slow and I am weaning myself off prednisone slowly.
My personal belief is that CiproBay awakened an autoimmune response in my body. 25 years prior I had had some trouble with my right knee and it was already suspected back then that it was autoimmune activity. My lifestyle was not impacted in any way and I was fit, active and healthy. I practised yoga for over 20 years.

Now I cannot exercise at all. Any muscle and tendon use causes much pain for days to weeks afterwards. I suspect all my tendons and ligaments have been damaged by CiproBay. I believe some of the pain is from an autoimmune response in my body, and some of it is from damage (possibly at the mitochondrial level) to my connective tissues.

I believe much research is required into why certain people seem to be completely intolerant to fluoroquinolone antibiotics, and seem to be permanently damaged by them. This aspect urgently needs to be acknowledged by the medical world, and the serious potential risks recognised before a joint decision is made between doctor and patient, to choose a fluoroquinolone antibiotic for treatment.